Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-24833
Kook, P; Kranjc, A; Dennler, M; Glaus, T M (2009). Pancreatitis associated with clomipramine administration in a dog. Journal of Small Animal Practice, 50(2):95-98.
- Registered users only
View at publisher
A three-year-old, male, entire, Yorkshire terrier was presented with peracute onset of abdominal pain and vomitus. Clinicopathological abnormalities included severely increased serum lipase activity, immeasurably high serum trypsin-like immunoreactivity and mild hypocalcaemia. Canine pancreatic lipase immunoreactivity (cPLI)
was intended to be measured, however, the sample got lost.
Ultrasonography revealed a hypoechoic pancreas with small
amounts of peripancreatic fluid and hyperechogenic mesentery. Acute pancreatitis (AP) was diagnosed and the dog recovered with appropriate therapy within 48 hours. Clomipramine, a selective serotonin reuptake inhibitor (SSRI) for alleviating signs of separation anxiety had been given for seven weeks. Two similar, albeit less severe, episodes associated with previous courses of clomipramine had occurred eight months earlier that responded to discontinuing clomipramine and supportive care. As SSRIs are associated with AP in human beings and no other trigger could be identified, we conclude that clomipramine should be considered as a potential cause when investigating causes for AP in susceptible breeds or other dogs presenting with compatible clinical signs.
0 downloads since deposited on 28 Dec 2009
0 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||05 Vetsuisse Faculty > Veterinary Clinic > Department of Small Animals|
|Dewey Decimal Classification:||570 Life sciences; biology
|Deposited On:||28 Dec 2009 13:22|
|Last Modified:||30 Oct 2014 15:51|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page